MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5554L350
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon patella was reported.The event was confirmed.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted metal backed patellar component with a segment of the poly part of the component fractured off.Medical records received and evaluation: a review of the provided medical records x-rays by a clinical consultant indicated: soft tissue imbalance in the extensor tendon mechanism of the knee contributed to lateral tilt/shift of the patellar device with overload on the remaining contact sections with poly wear and damage becoming evident causing anterior knee pain requiring revision surgery with exchange of the patellar device and tibial bearing exchange for access reasons to the knee.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that: soft tissue imbalance in the extensor tendon mechanism of the knee contributed to lateral tilt/shift of the patellar device with overload on the remaining contact sections with poly wear and damage becoming evident causing anterior knee pain requiring revision surgery with exchange of the patellar device and tibial bearing exchange for access reasons to the knee.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "pain in anterior knee.Poly swap while in knee.All available information submitted".Explant pictures show that the patellar implant suffered visible damage.Patient was revised to a 6/11 cr insert and an a35 x3 patella.

Brand Name
TRIATHLON MB PATELLA PA A35
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7611246
Report Number0002249697-2018-01859
Device Sequence Number13862506
Product Code MBH
UDI-Device Identifier07613327049909
UDI-Public07613327049909
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Catalogue Number5554L350
Device Lot NumberSK4HM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight114